Does Juvederm Voluma leave lasting dark circles under the eyes at the site of injection?

I had Juvederm Voluma in my upper checks two weeks ago. Now two weeks later I have dark rings under my eyes at the site of the injections. They are very visable even with make-up. I originally had a great deal of swelling and discoloration around my eyes.

Doctor Answers 5

Hemosiderin deposition after Voluma

Hemosiderin deposits can occur from residual bruising into the skin. A q switch laser can help improve the discoloration. 

Best, 
Dr. Karamanoukian 
Los Angeles


Los Angeles Plastic Surgeon
4.8 out of 5 stars 94 reviews

Voluma left dark circles under eyes.

Thank you for your question. It is possible to have bruising under the eyes for approx. 2 weeks. In some cases bruises can last longer than 2 weeks. At 14 days it is reasonable to schedule a follow up appointment with your injector to be assessed. 

Best, 

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Voulma and Dark Circles

Any HA filler can leave discoloration if bruising cases blood to leak into the skin (hemosiderin) or something called Tyndall if it is injected to superficially.  I suggest seeing a filler expert for an evaluation.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Tindall effect caused by superficial injection of filler around eyes

What you are seeing is a blue tint caused by the filler bring injected too superficially,  called the Tindall effect. The only way to improve it is to dissolve the filler with hyaluronidase. Voluma is not my first choice for the eye area, Restylane is. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Voluma and Eye Discoloration

Juvederm Voluma is a fabulous injection for the area around the mid face to increase volume in a cosmetically elegant way.  However, your eyes should look better not worse after injection.  If you could post a photo perhaps we could be of more help.  It could be bruising from the procedure or improper placement.  I would recommend you return to your treating dermatologist for examination.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.